BIOSENSE WEBSTER INC WEBSTER CS; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Back to Search Results |
| Catalog Number |
D135304 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
12/19/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A patient underwent a pulmonary vein isolation (pvi) ablation procedure with webster cs and a pentaray nav and the patient experienced blood pressure drop and tamponade which were treated with pericardiocentesis and heparin reversal with protamine.During the pvi ablation procedure, the physicians had to be informed repeatedly that they were having high contact force (up to 60 g) and that the impedance was rising during ablation.While ablating the right pulmonary veins, the patient¿s blood pressure started dropping.After repeating the measurement, an echo was performed, during which a tamponade was confirmed.The physician then performed pericardiocentesis and only aspirated venous blood.After that, the blood pressure stabilized.Since they had given a total of 7,000units of heparin after the transseptal puncture, they decided to antagonize the heparin with 4,000units of protamine.As the patient was stable, the physician decided to continue isolating the left pulmonary veins.As soon as they were done with the pvi and removed all catheters from the left atrium, they gave an additional 3,000 units of protamine to antagonize all the heparin.The physician thinks that as they only aspirated venous blood, the tamponade was caused either while placing the webster cs, during the transseptal puncture, or when the pentaray nav fell from the left atrium to the right atrium.In the physicians¿ opinion, the tamponade was not due to bwi products or the high force and high impedance during ablation.The surgery was not delayed due to the reported event.The procedure was successfully completed, and no fragments were generated.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
Additional Manufacturer Narrative
On 20-jan-2026, additional infomration about the patient and event were received.It was reported the physician¿s opinion on the cause of this adverse event was that because the catheter fell out of the left atrium into the right atrium, that this caused a slight tear.Does not think it is product related.The intervention provided was pericardiocentesis with 180ml of blood extracted, and 7000 units of protamine to antagonize 7000units of heparin.The patient¿s outcome from the adverse event was reported as fully recovered.The patient did not require extended hospitalization.Device evaluation details: the product was returned to johnson & johnson medtech (j&j medtech) for evaluation on 26-jan-2026.A visual inspection and revision of all features were performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The device features were reviewed, and no issues were observed during the product investigation.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.No malfunction was observed during the product analysis.The potential cause of the adverse event remains unknown.In addition, no device malfunction was reported, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The instruction for use (ifu) states that careful catheter manipulation must be performed to avoid cardiac damage, perforation, or tamponade.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
Additional Manufacturer Narrative
Correction: on 18-feb-2026, it was noticed the incorrect date of birth was reported in supplemental (follow-up) #1.The incorrect date reported was 9-apr-1965.The correct date has now been added to field a 2.Date of birth as 4-sep-1965.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).